Alert archive / Maryland / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Nov 6, 2014, 3:07 PM EST for Queen Anne's County, Talbot County, Maryland. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2014, 3:07 PM EST (20:07 UTC)
- Expired
- Nov 6, 2014, 4:00 PM EST
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 71 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 432 m²/s²
- 0-3 km storm-relative helicity
- 743 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220
WWUS81 KPHI 062007
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EST THU NOV 6 2014
MDZ015-019-020-062100-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
307 PM EST THU NOV 6 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CAROLINE...SOUTHERN QUEEN ANNE'S AND TALBOT COUNTIES...
AT 305 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ANNAPOLIS TO 16 MILES WEST OF DARES BEACH...MOVING EAST AT 30 MPH.
WIND GUSTS TO 35 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR STEVENSVILLE SOUTH AROUND 330 PM...
STEVENSVILLE AROUND 335 PM...GRASONVILLE AROUND 345 PM...QUEENSTOWN
AROUND 350 PM...CENTREVILLE AROUND 355 PM AND WYE MILLS AROUND 400
PM.
LAT...LON 3876 7636 3887 7625 3881 7621 3882 7620
3894 7624 3890 7624 3893 7628 3889 7627
3891 7632 3883 7638 3884 7639 3905 7631
3900 7628 3898 7621 3907 7618 3911 7575
3859 7607 3873 7626 3867 7635 3877 7639
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Nov 6, 12:32 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Nov 6, 12:32 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1232 PM EST THU NOV 6 2014
.SYNOPSIS...
LOW PRESSURE NEAR THE GREAT LAKES WILL MOVE EASTWARD THROUGH THIS
EVENING. ITS ATTENDANT WARM FRONT WILL CROSS THE AREA THIS
AFTERNOON FOLLOWED BY A COLD FRONT LATER THIS EVENING. THE LOW
WILL INTENSIFY AS IT HEADS TO THE CANADIAN MARITIMES LATE FRIDAY.
HIGH PRESSURE WILL BUILD IN FOR FRIDAY INTO SATURDAY. A WEAK COLD
FRONT WILL MOVE ACROSS THE AREA ON SUNDAY. HIGH PRESSURE BUILDS
ALONG THE EAST COAST EARLY NEXT WEEK WITH THE NEXT COLD FRONT
CROSSING THE MID ATLANTIC STATES LATER TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A DRY SLOT HAS WORKED IN FROM THE SOUTHWEST THIS MORNING. SHORT
RANGE MODELS SUCH AS THE HRRR AND RAP SHOW A LULL IN THE SHOWER
COVERAGE FOR THE EARLY AFTERNOON. HOWEVER ANOTHER PERIOD OF
SHOWERS IS STILL LIKELY LATE THIS AFTERNOON WITH AREAS SOUTH OF
PHL MOST LIKELY TO SEE IT. THERE IS STILL PLENTY OF LOW- LEVEL
MOISTURE HANGING AROUND AS THE WARM FRONT TO OUR SOUTHWEST SLOWLY
LIMPS THROUGH TODAY. NOT QUITE SURE HOW FAR NORTH IT CAN MAKE IT
TODAY BEFORE WASHING OUT, SO EVEN THOUGH WE MAY NOT SEE RAIN ALL
DAY FROM ITS PASSAGE THERE WILL BE AREAS OF MIST/DRIZZLE AROUND.
THE SOUTHERN HALF OF THE CWA SHOULD START TO SEE SOME CLEARING
OVER THE NEXT COUPLE OF HOURS. IF CLEARING OCCURS, MARGINAL
INSTABILITY DURING THE AFTERNOON MAY LEAD TO A RUMBLE OR TWO OF THUNDER.
WE WILL MENTION A SLIGHT CHANCE OF THUNDER FOR MUCH OF
NORTHEASTERN MARYLAND, DELAWARE AND THE DELAWARE BAY VICINITY.
HOWEVER, WE ARE NOT ANTICIPATING MUCH MORE THAN A FEW STRAY
LIGHTNING STRIKES. STRONGER WINDS WOULD BE THE MAIN THREAT WITHIN
ANY ENHANCED UPDRAFTS...LOTS OF COLD AIR ALOFT.
HIGHS ARE EXPECTED TO BE MOSTLY IN THE 50S IN EASTERN
PENNSYLVANIA AND NORTHERN NEW JERSEY. MAXIMUM TEMPERATURES SHOULD
RISE INTO THE 60S IN SOUTHERN NEW JERSEY AND ON THE UPPER
DELMARVA. THOSE AREAS ARE FORECAST TO GET INTO THE WARM SECTOR OF
THE SYSTEM. THE 12:30 PM UPDATE SLOWS THE NORTHWARD PROGRESSION OF
THE WARM FRONT SOME, WHICH KEPT TEMPERATURES A LITTLE COOLER
ACROSS NORTHERN PARTS OF THE REGION.
THE WIND DIRECTION WILL BE VARIABLE TODAY AND IT WILL DEPEND UPON
A LOCATIONS RELATION TO THE WARM FRONTAL BOUNDARY. A LIGHT AND
VARIABLE WIND IS ANTICIPATED FOR MUCH OF EASTERN PENNSYLVANIA AND
NORTHERN NEW JERSEY. THE WIND SHOULD BEGIN FROM THE EAST AT 5 TO
10 MPH ON THE COASTAL PLAIN. THE DIRECTION IS EXPECTED TO VEER TO
THE SOUTHEAST THEN TO THE SOUTHWEST FOR THIS AFTERNOON AND SPEEDS
MAY INCREASE TO 8 TO 14 MPH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE SURFACE LOW IS FORECAST TO MOVE ACROSS OUR REGION THIS
EVENING BEFORE PASSING NEAR CAPE COD TOWARD MIDNIGHT. IT SHOULD
PULL AN INITIAL COLD FRONT THROUGH OUR AREA AND A LIGHT WEST WIND
IS EXPECTED TO DEVELOP. CLOUDS ARE ANTICIPATED TO LINGER ALONG
WITH SCATTERED LIGHT RAIN SHOWERS.
A MID LEVEL SHORT WAVE WAS LOCATED OVER THE UPPER AND MIDDLE
MISSISSIPPI RIVER VALLEY EARLY THIS MORNING. THE FEATURE WILL
PROGRESS TO THE EAST AND IT IS FORECAST TO PASS OVERHEAD LATE
TONIGHT. THE SHORT WAVE WILL BE FOLLOWED BY SOME CLEARING AND A
SURFACE COLD FRONT IS EXPECTED TO ACCOMPANY IT. A WEST NORTHWEST
WIND IS ANTICIPATED TO INCREASE AND BECOME GUSTY AT THAT TIME.
LOW TEMPERATURES SHOULD FALL INTO THE 40S WITH A FEW READINGS IN
THE UPPER 30S UP NORTH.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LOW PRES NR THE GULF OF MAINE WILL BE MOVG NEWD AWAY FROM THE
REGION ERLY IN THE PD AS HIGH PRES BUILDS IN FROM THE W AND
IMPROVING CONDS RESULT. THIS LOW IS EXPECTED TO INTENSIFY OVER THE
CANADIAN MARITIMES AND THE PGRAD BETWEEN THE AFOREMENTIONED LOW
AND HIGH PRESSURE SYSTEMS WILL MAKE FOR A GUSTY NW WIND THRU ERLY
FRI NIGHT.
THE HIGH BUILDS OVER THE AREA ON SAT AND EXPECT DRY BUT COOL WX.
AS THE HIGH MOVES OFF THE COAST SAT NIGHT INTO SUN, A WK CDFNT,
ASSOCD WITH A LARGE LOW NR HUDSON BAY WILL CROSS N OF THE AREA AND
CUD TRIGGER SOME SHWRS. THERE IS NOT A LOT OF MOISTURE FOR THIS
FRONT TO WORK WITH, HOWEVER. THE ECMWF IS BASICALLY DRY AND THE
GFS HAS SOME SHOWERS, WITH LOW QPF.
BEHIND THE CFP, HIGH PRES RE-ESTABLISHES ITSELF FOR MON INTO
EARLY TUE, BRINGING A RETURN OF NICE WX WITH TEMPS AT OR SLIGHTLY
ABV NRML.
THEN, THE MDLS DIFFER QUITE A BIT ON THE EVOLUTION OF THE NEXT
SYS AROUND MIDWEEK. THE GFS DEVELOPS LOW PRES IN THE MID-MS VLY
AND BRINGS A CDFNT THRU WITH SOME PRECIP CHCS TUE NIGHT INTO WED.
THE ECMWF HAS MORE OF A DEFORMATION ZONE AND A LESS DEFINED
FEATURE ACRS THE PLAINS AND OH VLY. IT MOVES THIS FEATURE SWD AND
EVENTUALLY DEVELOPS A WK LOW NR THE MID-ATLC WHICH THEN MOVES OUT
TO SEA.
DESPITE THE DIFFS THOUGH, THE OUTCOME IS THE SAME, SOME PRECIP ON
WED, THOUGH THE LOCATION AND TIMING MAY BE DIFFERENT.
FOR NOW, WILL JUST CARRY SOME LOW POPS AND SEE HOW THIS SYS
EVOLVES.
TEMPS START OUT BELOW NRML, WITH THE COOLEST DAY BEING SAT, THEN
BEGIN TO RETURN TO NRML OR SLIGHTLY ABV AS THE HIGH MOVES OFFSHORE
AND SWLY FLOW RETURNS, BEFORE ANOTHER CFP COOLS THINGS OFF AGAIN
BY MIDWEEK.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
PREVIALING IFR CONDITIONS EXPECTED THROUGH THE MID AFTERNOON
HOURS. RELATIVELY SHOWER FREE UNTIL LATER THIS AFTERNOON AS THE
SURFACE WARM FRONT PUSHES THROUGH FROM THE SOUTHWEST. AREAS OF
MIST/DRIZZLE EXPECTED THROUGH THE AFTERNOON. SLIGHT IMPROVEMENT
EXPECTED TO MVFR LATE AFTERNOON, THOUGH THAT MAY BE TOO
OPTIMISTIC. EASTERLY WINDS SHOULD BEGIN TO VEER TOWARDS THE SOUTH
AFTER MIDDAY AND COULD BECOME LIGHT AND VARIABLE FOR A PERIOD
BEFORE PICKING UP OUT OF THE SOUTHWEST LATER THIS EVENING.
ISOLATED THUNDER, IF IT OCCURS, SHOULD REMAIN WELL SOUTH AND EAST
OF OUR TERMINALS.
COLD FRONT MOVES THROUGH LATER TONIGHT AND A STIFFER WEST WIND
DEVELOPS ALLOWING FOR PREVAILING VFR CONDITIONS TO RETURN.
OUTLOOK...
FRI THROUGH SAT NIGHT...VFR. HIGH PRESSURE. A GUSTY NW WIND 20-30
KT THRU FRI NIGHT. HIGH CONFIDENCE.
SUN...MVFR PSBL AS A CDFNT APPROACHES AND CUD BRING SOME SHWRS.
LOW TO MDT CONFIDENCE.
SUN NIGHT THRU MON...VFR. HIGH PRESSURE. HIGH CONFIDENCE.
&&
.MARINE...
A SMALL CRAFT ADVISORY WILL BEGIN ON OUR OCEAN WATERS AT NOON AND
IT WILL CONTINUE THROUGH THE BALANCE OF THE DAY AND FOR TONIGHT.
A WARM FRONT IS FORECAST TO LIFT ACROSS THE COASTAL WATERS OF
DELAWARE AND NEW JERSEY. A GUSTY SOUTHWEST WIND SHOULD DEVELOP IN
ITS WAKE. LOW PRESSURE FROM THE WEST IS EXPECTED TO PASS ACROSS
OUR REGION THIS EVENING WITH THE WIND BECOMING WESTERLY FOR
TONIGHT.
THE GUSTY SOUTHWEST WIND IS EXPECTED TO CAUSE WAVES TO BUILD NEAR
5 FEET ON OUR OCEAN WATERS DURING THE AFTERNOON AND THEY ARE NOT
ANTICIPATED TO SUBSIDE MUCH FOR TONIGHT.
OUTLOOK...
FRI THROUGH EARLY SAT...SCA HAS BEEN EXTENDED THRU FRI WITH THE
MRNG PACKAGE AND WITH NWLY FLOW BEHIND THE CFP ALSO RAISED SCA ON
DEL BAY. LATER FRI INTO FRI NIGHT IS THE BEST CHC FOR GALES, BUT
STILL NOT SURE ON DURATION SO HAVE HELD OFF GALE WATCH ISSUANCE,
BUT THE POSSIBILITY REMAINS.
SAT...WIND AND SEAS SHUD GRADUALLY DECREASE BELOW SCA CRITERIA AS
HIGH PRES BUILDS IN.
SUN...A WK CDFNT WILL CROSS THE REGION, AND SEAS AND WIND WILL
INCREASE A BIT. ITS PSBL THAT MARGINAL SCA CONDS COULD BE MET FOR
A TIME, ESPECIALLY ERLY SUN.
MON...NO MARINE HEADLINES ARE EXPECTED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM 6 AM TO 7 PM EST FRIDAY FOR ANZ430-
431.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...GAINES/IOVINO/HEAVENER
SHORT TERM...IOVINO
LONG TERM...NIERENBERG
AVIATION...IOVINO/HEAVENER/NIERENBERG
MARINE...IOVINO/HEAVENER/NIERENBERGHazardous weather outlook, Nov 6, 4:21 AM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 421 AM EST THU NOV 6 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-070930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 421 AM EST THU NOV 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-070930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 421 AM EST THU NOV 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST GALES ARE POSSIBLE FRIDAY AFTERNOON THOUGH EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 6, 3:07 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EST THU NOV 6 2014
MDZ015-019-020-062100-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
307 PM EST THU NOV 6 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CAROLINE...SOUTHERN QUEEN ANNE'S AND TALBOT COUNTIES...
AT 305 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ANNAPOLIS TO 16 MILES WEST OF DARES BEACH...MOVING EAST AT 30 MPH.
WIND GUSTS TO 35 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR STEVENSVILLE SOUTH AROUND 330 PM...
STEVENSVILLE AROUND 335 PM...GRASONVILLE AROUND 345 PM...QUEENSTOWN
AROUND 350 PM...CENTREVILLE AROUND 355 PM AND WYE MILLS AROUND 400
PM.
LAT...LON 3876 7636 3887 7625 3881 7621 3882 7620
3894 7624 3890 7624 3893 7628 3889 7627
3891 7632 3883 7638 3884 7639 3905 7631
3900 7628 3898 7621 3907 7618 3911 7575
3859 7607 3873 7626 3867 7635 3877 7639
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 4:03 PM EST | Special Weather Statement | PHI | Cumberland | 57 min |
| Nov 6, 4:46 PM EST | Special Weather Statement | PHI | Atlantic, Cape May | 89 min |
| Nov 6, 4:50 PM EST | Special Marine Warning | PHI | 25 min | |
| Nov 6, 4:53 PM EST | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 37 min |
| Nov 6, 5:11 PM EST | Special Marine Warning | PHI | 64 min | |
| Nov 6, 5:37 PM EST | Special Weather Statement | PHI | Atlantic | 53 min |
| Nov 6, 5:38 PM EST | Special Weather Statement | PHI | Atlantic | 22 min |
| Nov 6, 6:01 PM EST | Special Weather Statement | PHI | Atlantic, Cape May | |
| Nov 6, 6:06 PM EST | Special Weather Statement | PHI | Atlantic | 4 min |
| Nov 6, 6:12 PM EST | Special Marine Warning | PHI | 63 min | |
| Nov 6, 3:34 PM EST | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 41 min |
| Nov 6, 6:50 PM EST | Special Weather Statement | PHI | Queen Anne's | 40 min |
Nearby
Special Weather Statements in Maryland, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.